Rythma

Rythma Overdosage

amiodarone

Manufacturer:

Therapharma

Distributor:

United Lab
Full Prescribing Info
Overdosage
Tablet: Little is known to date about acute overdosage with amiodarone HCl. On account of specific pharmacokinetics, overdose is possible in general only in the course of long-term therapy.
The symptoms are usually confined to sinus bradycardia, sinoauricular and nodal disturbances in stimulus conduction as well as tachycardia interrupting spontaneously. Amiodarone induced-bradycardia is atropine-resistant. Temporary pacemaker monitoring may therefore possibly be necessary.
In case of suspected overdose, the patient should be observed, because of the pharmacokinetics of amiodarone HCl, for a sufficiently long time in special view of the cardiac situation.
Neither amiodarone HCl nor its metabolites are dialyzable.
Injection: There have been reports of some fatal amiodarone overdose. Effects of unintentional IV amiodarone overdose include hypotension, cardiogenic shock, bradycardia, AV block, and hepatotoxicity. Hypotension and cardiogenic shock should be treated by slowing the infusion rate or with standard therapy of vasopressor drugs, inotropic agents, and volume expansion. Bradycardia and AV block may require temporary pacing. Closely monitor hepatic enzyme concentrations. Amiodarone is not dialyzable.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in